glowkaleighglow (glowkaleighglow) wrote in bc_talk,
glowkaleighglow
glowkaleighglow
bc_talk

I'm experiencing a bit of confusion.

I've been taking birth control pills (Ortho Tri-Cyclen Lo) for nearly a year now. I started taking birth control pills after I finally developed a few ounces of common sense when I started dating my most recent ex-boyfriend (before him, I relied on the pull-out method for nearly three years with the ex-boyfriend prior-- I somehow never got pregnant and may be afraid my luck has run out). We've been broken up for nearly a year now, but I continue to take the pill because it regulated my period and put a stop to my mild but prolonged history of acne. Since this most recent ex-boyfriend and I broke up, I have been MOSTLY sexually unactive. Almost exactly one month ago (on August 20th), I made the mistake of sleeping with my best guy-friend (bad, bad mistake-- for shame! Never again). This is the one sexual incident that has occurred in my life in nearly a year (probably why the common sense I grew that led me to start taking birth control pills flew right out the window on this occasion). I don't remember on exactly which day I started my period following the night I had sex, but I know for a fact that I was on my period by August 23rd (I recall thinking to myself how typical it was that my period would coincide with the first day/week of school since it always manages to crop up at the most stressful, inconvenient times). I know for a fact, also, that I started my next pill pack on Tuesday, August 24th. I know this simply by realizing that said pill pack ended when I took the last active pill this past Monday, from which 28 days prior was the 24th when I started the pack. My question is, since my period should have started Monday or yesterday after I took the last pill in the pack, is it possible that I could be pregnant from having sex on August 20th even though I had a period starting a day or two after having sex? I have a fairly base understanding of the menstrual cycle and how birth control pills effect it, but intuitively I assume I can't be pregnant if I had a period within a couple days of having sex. But I guess there could be some "delay" I'm unaware of that would cause this next period (which is late by now-- not very, but late nonetheless) to be the one I should be waiting for before I relieve this much anticipated heavy sigh.

One more question: in addition to this expected period being scheduled to take place one month after I last had sex, this has also been hands down the most stressful month of my life since March when my dad passed away. I decided to go back to school and loaded myself up with an ultra-demanding load which has kept me up at night studying to no end, also I've been working out like a madman between resistance training, rock climbing, and cross-training which is a physical load I'm used to but should be more stressful on my body/mind with the school load in addition to it now. Is it possible that stress could be effecting the delay of my period even though I'm on birth control pills? I think I read somewhere that stress can only affect your period if you're not on birth control pills because the delay from stress is directly related to ovulation which my pills should be suppressing the occurrence of? But, I have missed a pill once or twice in my pack this month and have doubled up accordingly. I don't know, I feel like I'm probably freaking out over nothing since in addition to the fact that I was actively taking birth control when I last had sex, he pulled out.

Anyone have any insight? Sorry for the novel.
  • Post a new comment

    Error

    Comments allowed for members only

    Anonymous comments are disabled in this journal

    default userpic

    Your IP address will be recorded 

  • 2 comments